• Users Online: 333
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2018  |  Volume : 9  |  Issue : 1  |  Page : 29-32

Dapsone-induced methemoglobinemia: Two cases and a short review


Department of Internal Medicine, Armed Forces Medical College, Pune, Maharashtra, India

Correspondence Address:
Dr. Arun Valsan
Armed Forces Medical College, Pune - 411 040, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/joah.joah_26_17

Rights and Permissions

Dapsone is a cheap and widely used drug in many diseases. It can rarely cause dose-independent methemoglobinemia. The key to managing such cases is strong clinical suspicion and prompt discontinuation of the drug. Effective antidote is methylene blue which can rapidly reverse effects in seriously ill patients. Here, we present two such cases that we came across who were managed differently and successfully at our center.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed8241    
    Printed99    
    Emailed0    
    PDF Downloaded351    
    Comments [Add]    
    Cited by others 3    

Recommend this journal